MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II ALIGNMENT TUBE; GUIDE, SURGICAL, INSTRUMENT

SMITH & NEPHEW, INC. JRNY II ALIGNMENT TUBE; GUIDE, SURGICAL, INSTRUMENT
Model Number 74014461
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during set-up of total knee arthroplasty surgery, a journey ii alignment tube was noticed to be broken.Surgery was performed, without any delay, with a smith & nephew back-up device instead.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
G3, h2, h3, and h6: the device, used in treatment, was returned for evaluation.A visual inspection was conducted and confirmed the jrny ii alignment tube is broken.The spring on the instruments appears to be damaged which causes it to not properly function.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.G2: report source update.D8 and d9: device returned.

Brand Name
JRNY II ALIGNMENT TUBE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12171081
Report Number1020279-2021-05970
Device Sequence Number935303
Product Code FZX
UDI-Device Identifier00885556237892
UDI-Public00885556237892
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74014461
Device Catalogue Number74014461
Device Lot Number17GBG0030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1